Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 24, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 14, 2018, 4:23 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 4:23 PM EDT (20:23 UTC)
- Expired
- Mar 15, 2018, 4:29 AM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
635 WHUS72 KKEY 142023 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 423 PM EDT Wed Mar 14 2018 GMZ031>035-042>044-052>055-072>075-150300- /O.NEW.KKEY.SC.Y.0024.180314T2023Z-180315T0300Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 423 PM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for all Keys coastal waters. * WINDS...Sustained northwest to north winds near 20 knots will prevail tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
2 follow-up statements
967 WHUS72 KKEY 150224 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1024 PM EDT Wed Mar 14 2018 GMZ031>035-042>044-052>055-072>075-150900- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-180315T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1024 PM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained northwest to north winds near 20 knots will prevail overnight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
242 WHUS72 KKEY 150829 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 429 AM EDT Thu Mar 15 2018 GMZ031>035-042>044-052>055-072>075-150930- /O.CAN.KKEY.SC.Y.0024.000000T0000Z-180315T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 429 AM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 2:06 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 14, 2:06 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Key West FL 206 PM EDT Wed Mar 14 2018 .DISCUSSION... .CURRENTLY... KBYX detects no precipitation echoes. Skies over the island chain are mostly sunny. Winds over land are northwest to north near 15 mph. C-MAN winds, on average, are northwest to north at 15 to 20 knots. Temperatures are in the upper 60s. .SHORT TERM (Tonight through Friday night)... An area of high pressure will move eastward along the northern Gulf coast tonight and Thursday. This area of high pressure will be centered over North Florida Thursday night and Friday, before progressing eastward into the southwestern Atlantic Ocean Friday night. A very dry air mass will remain in place over the Florida Keys tonight through at least Friday night, resulting in no chance of rain. Temperatures tonight will be about ten degrees below their typical values for this time of year. && .LONG TERM (Saturday through Wednesday)... An Atlantic ridge of high pressure will extend across Central Florida Saturday. This ridge of high pressure will shift southward Saturday night through Monday, before retreating eastward Monday night. A cold front will move southward down the Florida peninsula Tuesday and Tuesday night. This cold front may pass through the Florida Keys Wednesday. No more than dime POPs are needed Tuesday through Wednesday well ahead of and along this cold front. && .MARINE... A Small Craft Advisory will be in effect for all Keys coastal waters tonight due to sustained northwest to north winds near 20 knots. A Small Craft Advisory may be required for all Keys coastal waters Thursday morning. No advisories expected Thursday afternoon through at least Monday night. && .AVIATION... VFR conditions will persist at EYW and MTH through at least 15/18z. Northerly winds of 10 to 15 knots, with higher gusts, will gradually decrease Thursday morning, veering to the north to northeast and falling near 10 knots after 15/12z. && .CLIMATE... On this date in Florida Keys weather history, in 1991, 0.89 inches of rain fell at Key West International Airport. This set the daily record for maximum rainfall measured in Key West on March 14th. Rainfall records at Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 59 71 63 76 / 0 0 0 0 Marathon 57 72 63 76 / 0 0 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...BS Aviation/Nowcasts....MCLOVIN Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 14, 2:08 PM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 208 PM EDT Wed Mar 14 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 208 PM EDT Wed Mar 14 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A Small Craft Advisory will be in effect for all Keys coastal waters due to sustained northwest to north winds near 20 knots. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A Small Craft Advisory may be required for all Keys coastal waters Thursday morning. No hazardous weather is expected at this time for Thursday afternoon through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.